Thyroid Problems/Hypothyroid

Advertisement


Question
Hello, I have been diagnosed and treated for Hashimotos for 25 years and still have meds adjusted every other year i.e. up then down and back.
I feel that when a little under medicated I can get leg cramps from the knee down and into the foot. This can be very painful and bothersome. Could my cramps be related to thyroid issues?
Thank you,
Deanna

Answer
Deanna,
Since you are hypothyroid, other than thyroid medication what all supplements you take? Normally hypothyroid patients have iron, vit D, calcium, selenium deficiencies. So your leg cramps could be due to that. I dont think under dosage of thyroxine produces leg cramps, whereas over dosage can easily do it. So hope you screen for nutritional deficiency. And also meet a gyenecologist if you are around the age of menopause.

Thanking you!

Thyroid Problems

All Answers


Answers by Expert:


Ask Experts

Volunteer


Dr.Shrinidhi Kulkarni

Expertise

Dont hesitate to ask your health related queries. 24 X 7 ready to provide solutions to your health concerns. All questions are welcome ! Speciallly Endocrinology.

Experience

Working as a Doctor in Primary Health care Centre.

Organizations
KIMS, Bangalore

Education/Credentials
MBBS, Intership in Internal Medicine

©2016 About.com. All rights reserved.